Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 226, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Oct 23, 2007, 1:47 PM CDT for 5 counties in Alabama. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2007, 1:47 PM CDT (18:47 UTC)
- Expired
- Oct 23, 2007, 2:15 PM CDT
- In force
- 28 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Barbour County, AL, Bullock County, AL, Lee County, AL, Macon County, AL, Russell County, AL
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 178 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 23, 11:21 AM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Oct 23, 11:21 AM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1121 AM CDT TUE OCT 23 2007 .UPDATE...FOR AFTERNOON DISCUSSION. && .DISCUSSION. UPDATED THE GRIDS TO MIRROR THE FRONTAL PASSAGE THIS AFTERNOON...AND THE ASSOCIATED SHOWERS BEHIND IT. THESE SHOWERS WILL BE SCATTERED AT BEST...AND TEMPERATURES BEHIND THE FRONT WILL MAKE THIS AFTERNOON NOT ONLY WET...BUT RELATIVELY COLD. TEMPS WILL FALL INTO THE UPPER 50S...WELL BELOW CLIMATOLOGY FOR THIS TIME OF YEAR. SHOWERS SHOULD CONTINUE THROUGH THE AFTERNOON AND INTO THE EVENING...BRINGING EVERYONE SOME MUCH NEEDED RAIN. && .AVIATION...12Z TAF DISCUSSION. WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS ALL TAF SITES TODAY. A COLD FRONT NEAR TCL AT 12Z WILL BE NEAR A BHM-EET LINE 16Z. CIGS MAINLY IN THE 1500-2500 FOOT RANGE WITH VSBYS ABOVE 3 MILES...BUT LCL VSBYS WILL FALL TO 1-2 MILES IN HEAVIER SHOWERS. && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 27/58
Hazardous weather outlook, Oct 23, 10:41 AM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1041 AM CDT TUE OCT 23 2007 ALZ011>015-017>050-241541- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1041 AM CDT TUE OCT 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. A FEW STRONG THUNDERSTORMS ARE POSSIBLE UNTIL 6 PM TODAY FOR AREAS ALONG AND EAST OF A LINE FROM MONTGOMERY...TO ROCKFORD...TO HEFLIN. THE PRIMARY THREAT WILL BE GUSTY WINDS OF 25 TO 35 MPH AND HEAVY DOWNPOURS...ALTHOUGH THE POSSIBILITY OF AN ISOLATED TORNADO CAN NOT BE RULED OUT. THE GREATEST THREAT OF AN ISOLATED TORNADO APPEARS TO BE FARTHER SOUTH AND EAST...ALONG THE STATE LINE SOUTH OF INTERSTATE 85. THE THREAT WILL END FROM WEST TO EAST THROUGH THE AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THERE IS A SMALL CHANCE THAT ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED OVER PORTIONS OF EAST CENTRAL ALABAMA THROUGH THE AFTERNOON HOURS TODAY.
In the hours before
Local storm report, Oct 23, 9:18 AM CDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
918 AM CDT TUE OCT 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM NON-TSTM WND DMG MARION 32.63N 87.32W
10/23/2007 PERRY AL LAW ENFORCEMENT
TREES REPORTED DOWN WITH DAMAGE TO A HOME ON COUNTY ROAD
200 IN THE CITY OF MARION
&&
SUNGERLocal storm report, Oct 23, 9:27 AM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
927 AM CDT TUE OCT 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 AM TSTM WND DMG 3 E COLUMBIANA 33.18N 86.55W
10/23/2007 SHELBY AL UTILITY COMPANY
POWER POLE AND LINES DOWN ON COUNTY ROAD 28 IN EASTERN
PORTION OF THE COUNTY.
&&
SUNGERLocal storm report, Oct 23, 9:28 AM CDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
928 AM CDT TUE OCT 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 PM TSTM WND DMG NEWBERN 32.59N 87.54W
10/22/2007 HALE AL EMERGENCY MNGR
*** 2 INJ *** FROM THE EMA...2 INJURIES....30 HOMES
DAMAGED/15 SEVERE DAMAGE...20 CARS WITH DAMAGE. DAMAGE
WAS ALONG COUNTY ROAD 12...COUNTY ROAD 10 AND COUNTY ROAD
16.
1210 AM TSTM WND DMG BRENT 32.94N 87.18W
10/23/2007 BIBB AL EMERGENCY MNGR
NUMEROUS TREES DOWN AS WELL AS POWER LINES AROUND THE
BEAR CREEK ROAD AND COUNTY ROAD 5.
1230 AM TSTM WND DMG MARION 32.63N 87.32W
10/23/2007 PERRY AL LAW ENFORCEMENT
TREES REPORTED DOWN WITH DAMAGE TO A HOME ON COUNTY ROAD
200 IN THE CITY OF MARION
1235 AM TSTM WND DMG SELMA 32.42N 87.03W
10/23/2007 DALLAS AL EMERGENCY MNGR
TREE DOWN ON A HOUSE AT 11 ACKERS ALLEY IN DOWNTOWN
SELMA.
1235 AM TSTM WND DMG SELMA 32.42N 87.03W
10/23/2007 DALLAS AL EMERGENCY MNGR
POWER POLES AND LINES DOWN AT THE 1600 BLOCK OF
WASHINGTON STREET IN DOWNTOWN SELMA. TREE DAMAGE TO A
HOME IN SELMA. NUMEROUS TREES DOWN ALONG HWYS 22 AND 219.
0115 AM TSTM WND DMG 3 W MOSSES 32.17N 86.73W
10/23/2007 LOWNDES AL EMERGENCY MNGR
NUMEROUS TREES DOWN BLOCKING ROADWAYS.
0115 AM TSTM WND DMG 2 WNW BRAGGS 32.07N 86.83W
10/23/2007 LOWNDES AL EMERGENCY MNGR
NUMEROUS TREES DOWN ALONG COUNTY ROAD 45.
0127 AM TSTM WND DMG 3 E COLUMBIANA 33.18N 86.55W
10/23/2007 SHELBY AL UTILITY COMPANY
POWER POLE AND LINES DOWN ON COUNTY ROAD 28 IN EASTERN
PORTION OF THE COUNTY.
0215 AM TSTM WND DMG SYLACAUGA 33.18N 86.26W
10/23/2007 TALLADEGA AL EMERGENCY MNGR
TREES AND POWERLINES DOWN ACROSS THE CENTRAL PORTIONS OF
THE COUNTY INCLUDING SYLACAUGA, TALLADEGA, WINTERBORO AND
CHILDERSBURG.
0215 AM TSTM WND DMG 3 NW LOWNDESBORO 32.31N 86.65W
10/23/2007 LOWNDES AL EMERGENCY MNGR
POSSIBLE TORNADO NEAR BURKVILLE. SEVERAL STRUCTURES
DAMAGED INCLUDING A CHURCH. FIRE DEPARTMENT RESPONDED AND
WILL FOLLOW UP WITH EMERGENCY MNGR IN THE MORNING.
0330 AM TSTM WND DMG GADSDEN 34.01N 86.01W
10/23/2007 ETOWAH AL EMERGENCY MNGR
SEVERAL TREES FELL THROUGH 2 HOUSES CAUSING SEVERE DAMAGE
ON NORTH 33RD STREET IN DOWNTOWN GADSDEN.
&&
SUNGERThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 9:33 PM CDT | Tornado Warning | BMX | Marengo | 27 min |
| Oct 22, 9:59 PM CDT | Tornado Warning | BMX | Hale, Marengo, Perry | 31 min |
| Oct 22, 10:30 PM CDT | Tornado Warning | BMX | Marengo | 45 min |
| Oct 22, 10:44 PM CDT | Tornado Warning | BMX | Hale, Perry | 31 min |
| Oct 22, 11:16 PM CDT | Tornado Warning | BMX | Bibb, Hale, Perry | 29 min |
| Oct 22, 11:25 PM CDT | Tornado Warning | BMX | Dallas, Perry | 35 min |
| Oct 23, 12:00 AM CDT | Tornado Warning | BMX | Bibb, Chilton, Dallas, Perry | 45 min |
| Oct 23, 12:27 AM CDT | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Dallas | 33 min |
| Oct 23, 12:44 AM CDT | Severe Thunderstorm Warning | BMX | Chilton, Shelby | 31 min |
| Oct 23, 1:00 AM CDT | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Dallas, Lowndes | 45 min |
| Oct 23, 1:11 AM CDT | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Coosa, Elmore, Shelby, Talladega | 49 min |
| Oct 23, 1:25 AM CDT | Tornado Warning | BMX | Chilton, Coosa | 35 min |
| Oct 23, 1:33 AM CDT | Tornado Warning | BMX | St. Clair, Shelby | 27 min |
| Oct 23, 1:39 AM CDT | Tornado Warning | BMX | Lowndes, Montgomery | 36 min |
| Oct 23, 1:54 AM CDT | Tornado Warning | BMX | Elmore | 36 min |
| Oct 23, 1:59 AM CDT | Tornado Warning | BMX | Talladega | 31 min |
| Oct 23, 2:06 AM CDT | Severe Thunderstorm Warning | BMX | Coosa, Tallapoosa | 39 min |
| Oct 23, 2:16 AM CDT | Severe Thunderstorm Warning | BMX | St. Clair, Talladega | 29 min |
| Oct 23, 2:27 AM CDT | Tornado Warning | BMX | Coosa, Tallapoosa | 20 min |
| Oct 23, 2:33 AM CDT | Tornado Warning | BMX | Lowndes, Montgomery | 27 min |
| Oct 23, 2:35 AM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Talladega | 25 min |
| Oct 23, 2:50 AM CDT | Severe Thunderstorm Warning | BMX | Tallapoosa | 40 min |
| Oct 23, 2:15 PM CDT | Severe Thunderstorm Warning | BMX | Lee, Russell | 30 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.